Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 29, 2008, 3:32 AM CDT for Crockett County, Sutton County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 3:32 AM CDT (08:32 UTC)
- Expired
- Jun 29, 2008, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crockett County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 140 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:00 AM CDT | FLASH FLOOD | 26 S Ozona, TX | LOW WATER CROSSINGS REPORTED FLOODED AND IMPASSABLE IN SOUTHERN CROCKETT COUNTY. RAINFALL OBSERVER REPORTED OVER 4 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 290840
FFWSJT
TXC105-435-291230-
/O.NEW.KSJT.FF.W.0013.080629T0832Z-080629T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
332 AM CDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CROCKETT COUNTY IN SOUTHWEST TEXAS...
WESTERN SUTTON COUNTY IN SOUTHWEST TEXAS...
* UNTIL 730 AM CDT
* AT 331 AM CDT...RADAR INDICATED STATIONARY THUNDERSTORMS WITH
HEAVY RAINFALL FROM 30 MILES SOUTHWEST OZONA TO 25 MILES SOUTHEAST
OF OZONA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405...THE INTERSECTION
OF HIGHWAY 163 AND RANCH ROAD 1973...THE INTERSECTION OF I-10
AND RANCH ROAD 1989.
RADAR HAS ESTIMATED 2 TO 4 INCHES OF RAINFALL ALONG FARM ROAD 1989
IN WESTERN CROCKETT COUNTY...AND AREAS FROM 27 MILES SOUTHEAST OF
OZONA TO 20 MILES SOUTH OF OZONA. ADDITIONAL RAINFALL AMOUNTS OF 2
TO 3 INCHES AREA LIKELY ALONG THE SOUTHERN CROCKETT COUNTY
LINE...AND WILL LIKELY PRODUCE FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3035 10171 3036 10167 3039 10170 3053 10167
3055 10165 3059 10166 3063 10166 3064 10167
3069 10167 3067 10073 3029 10072 3028 10172
TIME...MOT...LOC 0832Z 180DEG 0KT 3036 10105
$$1 follow-up statement
000
WGUS74 KSJT 291038
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 AM CDT SUN JUN 29 2008
TXC105-435-291230-
/O.CON.KSJT.FF.W.0013.000000T0000Z-080629T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROCKETT TX-SUTTON TX-
537 AM CDT SUN JUN 29 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
WESTERN SUTTON AND SOUTHEASTERN CROCKETT COUNTIES...
AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL
AND SOUTHEAST CROCKETT COUNTY.
ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE LIKELY THROUGH 730 PM
NEAR THE SOUTHERN CROCKETT COUNTY LINE. RADAR HAS ESTIMATED 3 TO 6
INCHES OF RAINFALL FROM 25 MILES SOUTH OF OZONA TO 25 MILES
SOUTHEAST OF OZONA. THE ADDITIONAL RAINFALL WILL RUNOFF AND PRODUCE
FLASH FLOODING.
BE ESPECIALLY CAREFUL ON RANCH ROAD 1573...HIGHWAY 163...SOUTH OF
OZONA. FARM ROAD 1989 IN SOUTHWEST SUTTON COUNTY MAY HAVE FLOODED
LOW WATER CROSSINGS...AS RADAR HAS ESTIMATED 3 TO 4 INCHES OF RAIN
THERE OVERNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3035 10171 3036 10167 3039 10170 3053 10167
3055 10165 3059 10166 3063 10166 3064 10167
3069 10167 3067 10073 3029 10072 3028 10172
TIME...MOT...LOC 1037Z 180DEG 0KT 3036 10105
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 11:56 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 28, 11:56 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1156 PM CDT SAT JUN 28 2008 .AVIATION... SHOWERS WITH A FEW THUNDERSTORMS CONTINUE NEAR THE KSJT TAF SITE. OTHER SITES ARE MAINLY CLEAR OF TSRA ACTIVITY. WINDS WILL BE LIGHT AND VARIABLE AFTER GUST FRONT BOUNDARIES MOVE THROUGH. TOMORROW...NUMEROUS BOUNDARIES WILL COMBINE WITH ABUNDANT HEATING TO RESULT IN ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 20 TOMORROW. HAVE MAINLY GONE WITH VCTS AND/OR CB GROUPS IN THE TAFS TO COVER THIS POSSIBILITY AS TIMING AND EXACT LOCATION OF ANY TSRA IS UNKNOWN AT THIS TIME. && .PREV DISCUSSION... /ISSUED 1014 PM CDT SAT JUN 28 2008/ UPDATE... HAVE SENT AN UPDATE TO THE FORECAST PACKAGE REMOVING THE SEVERE THUNDERSTORM WATCH. PREV DISCUSSION... /ISSUED 620 PM CDT SAT JUN 28 2008/ UPDATE... HAVE SENT AN UPDATE TO THE FORECAST PACKAGE REFLECTING THE SEVERE THUNDERSTORM WATCH THROUGH 1 AM FOR THE NORTHERN CWA. PREV DISCUSSION... /ISSUED 323 PM CDT SAT JUN 28 2008/ SHORT TERM... FIRST OF ALL...WITH THE NEW WATCH COMING OUT FOR THE NORTHERN BIG COUNTRY...HAVE INCLUDED THE WATCH AND BUMPED UP POPS FOR THIS EVENING. GIVEN THE TIMING...WENT AHEAD AND SENT THE NEW ZONE PACKAGE FOR TONIGHT WITH THE WATCH INCLUDED. STORMS DEVELOPING ALONG AN OLD OUTFLOW BOUNDARY PUSHING SOUTH ACROSS THE RED RIVER. BOUNDARY WILL LIKELY SAG A LITTLE MORE...PROBABLY INTO HASKELL AND THROCKMORTON HERE IN THE NEXT FEW HOURS. HOW FAR IT COMES AFTER THAT IS STILL A QUESTION...ALTHOUGH WITH THE COLD FRONT LIKELY TO OVERTAKE IT THIS EVENING...DOES NOT MAKE MUCH OF A DIFFERENCE. SHEAR IS POOR...BUT CAPE IS PLENTY GOOD ENOUGH...SO EXPECT PULSY NATURE OF THE ACTIVITY TO CONTINUE UNTIL TEMPERATURES CAN BEGIN TO COOL AFTER SUNSET. WILL NEED TO CONTINUE HIGH CHANCE POPS ANYWAY...SINCE COLD FRONT AND NEW OUTFLOW BOUNDARIES PUSHING INTO THE BIG COUNTRY LATER TONIGHT WILL LIKELY KICK OFF MORE ACTIVITY. MORE ACTIVITY DEVELOPING AROUND AN UPPER LEVEL LOW OVER SOUTHEAST NEW MEXICO...WHICH HAS EVEN MANAGED TO HELP KICK OFF A FEW STORMS AS FAR EAST AS THE WESTERN CONCHO VALLEY. FIRST LOOK AT THIS ACTIVITY SEEMS TO SHOW THAT IT WANTS TO ROTATE NORTHWEST BACK AROUND THE LOW...AND STAY MAINLY CONFINED TO THE WESTERN CONCHO VALLEY AND WESTERN BIG COUNTRY. HAVE BOOSTED POPS OUT THERE THIS EVENING AS WELL. BEST CHANCE OF STORMS FOR MUCH OF THE AREA WILL BE LATE TONIGHT AND INTO MUCH OF THE DAY ON SUNDAY...AS THE FRONT MOVES INTO THE AREA AND THEN BEGINS TO PULL UP STATIONARY. CHANCES PROBABLY A LITTLE BETTER ALONG AND JUST NORTH OF THE BOUNDARY...SO NORTHERN HALF OF THE AREA A LITTLE BETTER CHANCE THAN THE SOUTHERN HALF. LONG TERM... FAIRLY QUIET FOR MUCH OF THE UPCOMING WEEK...AS THE UPPER LEVEL RIDGE LOOKS TO BUILD A LITTLE CLOSER TO THE AREA. BETTER NORTH AND NORTHWEST FLOW OFF TO THE EAST AND NORTHEAST. GIVEN THE FLOW PATTERN...CAN NOT RULE OUT A WEAK FRONTAL BOUNDARY OR A NORTHWEST FLOW TYPE OF EVENT OCCURRING AT SOME POINT...BUT UNCERTAINTY IN WHEN OR IF IT OCCURS PRECLUDES MENTIONING IN THE FORECAST FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 73 86 68 92 / 30 50 20 10 SAN ANGELO 73 89 67 92 / 20 40 30 20 JUNCTION 73 91 68 92 / 20 20 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 2:44 PM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CDT SAT JUN 28 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 244 PM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING ACROSS NORTHWEST TEXAS WILL MOVE SOUTH INTO THE BIG COUNTRY THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL THEN MOVE FURTHER SOUTH ACROSS THE CONCHO VALLEY AND HEARTLAND MAINLY AFTER MIDNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT LIKELY...A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL TEXAS SUNDAY AND SUNDAY NIGHT...AS A STATIONARY FRONT WILL BE LOCATED ACROSS THE CONCHO VALLEY AND HEARTLAND. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT LIKELY...A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS HASKELL AND THROCKMORTON COUNTIES.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:30 PM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Jun 28, 8:54 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 3 hr |
| Jun 28, 9:56 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Schleicher, Sterling, Tom Green | 3 hr |
| Jun 29, 1:47 AM CDT | Areal Flood Advisory | SJT | Crockett, Sutton | 118 min |
| Jun 29, 4:43 PM CDT | Areal Flood Advisory | SJT | Brown | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.